Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 51, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 4, 2014, 11:58 AM MST for Cibola County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 11:58 AM MST (18:58 UTC)
- Expired
- Aug 4, 2014, 3:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Cibola County, NM
The radar
The Albuquerque radar (KABX), 74 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505
WGUS55 KABQ 041858
FFWABQ
NMC006-042200-
/O.NEW.KABQ.FF.W.0051.140804T1858Z-140804T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1258 PM MDT MON AUG 4 2014
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO
* UNTIL 400 PM MDT
* AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ON ACOMA AND WESTERN LAGUNA
PUEBLOS...OR ABOUT 22 TO 26 MILES SOUTHEAST OF GRANTS. THE STORMS
PRODUCING VERY HEAVY RAIN WERE REGENERATING OVER THE SAME AREAS
CONTINUOUSLY. RADAR INDICATED 1 TO OVER 3 INCHES OF RAIN HAS
ALREADY FALLEN ON NORTH CEBOLLITA MESA WITH ADDITIONAL HEAVY
RAIN FALLING JUST EAST OF ACOMA. A DANGEROUS FLOW OF WATER
IS EXPECTED IN ACOMA CREEK AND ACOMA CANYON...AND PROBABLY ALSO
IN CANON LARGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.
ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.
&&
LAT...LON 3507 10771 3506 10756 3504 10738 3481 10749
3478 10778
$$2 follow-up statements
706
WGUS75 KABQ 042105
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT MON AUG 4 2014
NMC006-042200-
/O.CON.KABQ.FF.W.0051.000000T0000Z-140804T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIBOLA NM-
305 PM MDT MON AUG 4 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR EAST
CENTRAL CIBOLA COUNTY...
AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ENDED ACROSS ACOMA PUEBLO AND WESTERN LAGUNA PUEBLO.
HOWEVER...RADAR INDICATED THUNDERSTORMS EARLIER PRODUCED 1 TO 3.5
INCHES OF RAIN ON NORTH CEBOLLITA MESA AND EASTWARD TO JUST EAST OF
ACOMA SKY CITY. A DANGEROUS FLOW OF WATER IS EXPECTED IN ACOMA
CANYON AND PROBABLY CANON LARGO DOWNSTREAM TO THE RIO SAN JOSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
CROSSINGS EVEN HOURS LATER.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES. SEEK HIGHER GROUND NOW.
&&
LAT...LON 3507 10771 3506 10756 3504 10738 3481 10749
3478 10778
$$692
WGUS75 KABQ 042151
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 PM MDT MON AUG 4 2014
NMC006-042201-
/O.EXP.KABQ.FF.W.0051.000000T0000Z-140804T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIBOLA NM-
351 PM MDT MON AUG 4 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM MDT FOR EAST CENTRAL
CIBOLA COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL ENDED
ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3507 10771 3506 10756 3504 10738 3481 10749
3478 10778
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 10:13 AM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 4, 10:13 AM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1113 AM MDT MON AUG 4 2014 .AVIATION... 18Z TAF CYCLE WIDESPREAD CONVECTION THROUGH 05/03Z WESTERN AND CENTRAL NM AND SPREADING INTO NE NM...WITH CELLS SLOWLY DRIFTING TO THE NORTHEAST. OCCASIONAL MT OBSCURATIONS IN LOCAL MVFR CIGS/VSBYS IN TSRA SFC WND GUSTS 35KT. CONVECTION EXPECTED TO TAPER OFF WITH LINGERING -SHRA THEREAFTER. && .PREV DISCUSSION...339 AM MDT MON AUG 4 2014... .SYNOPSIS... ONE MORE ACTIVE DAY FOR LOCALLY HEAVY RAINFALL IS ON TAP TODAY BEFORE A WARMING AND DRYING TREND DEVELOPS OVER THE REGION. A WELL DEVELOPED UPPER LEVEL WAVE APPROACHING FROM THE WEST WILL INTERACT WITH ABUNDANT MOISTURE OVER THE AREA TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. A FLASH FLOOD WATCH IS IN EFFECT FROM 2 PM TO 10 PM TODAY. DRY AIR WILL MOVE INTO WESTERN NEW MEXICO TUESDAY WHILE A FEW STORMS STILL FIRE UP OVER CENTRAL AND EASTERN NEW MEXICO. WEDNESDAY THROUGH THE REMAINDER OF THE WEEK WILL BE WARMER AND POTENTIALLY MUCH DRIER...HOWEVER MODEL GUIDANCE IS STILL CONFLICTING ON THE OVERALL PATTERN. THIS MAY GIVE A BREAK FROM THE FLOODING EXPERIENCED OVER THE AREA THE PAST COUPLE WEEKS. && .DISCUSSION... THE LATEST SUITE OF SATELLITE IMAGERY EARLY THIS MORNING SHOWS A WELL DEFINED UPPER LEVEL WAVE APPROACHING FROM THE WEST. DEEP MOISTURE RICH SOUTHERLY FLOW IS IN PLACE OVER CENTRAL AND WESTERN NM WITH GENERALLY LIGHT STEERING FLOW. A DRY SLOT ON THE BACK EDGE OF THE UPPER WAVE IS EXPECTED TO ENHANCE CONVECTIVE ACTIVITY AS THE WAVE SHIFTS EAST. PWAT VALUES ARE PROGGED BY THE NAM TO INCREASE THRU THE DAY AND THIS ALONG WITH THE DRY INTRUSION APPROACHING FROM THE WEST IS TRADITIONALLY A VERY GOOD PATTERN FOR HEAVY RAIN. THE 06Z NAM BUFKIT HEAVY PRECIP TOOL INDICATES THAT THE MEAN BOUNDARY LAYER FLOW WILL ACT UPSTREAM OF SOUTH TO NORTH DEVELOPING LINES OF SHOWERS AND STORMS. THIS WILL FAVOR TRAINING CELLS OVER AREAS THAT ARE SATURATED...SO WILL ISSUE A FLASH FLOOD WATCH TODAY FROM THE AZ BORDER EAST TO THE CENTRAL MT CHAIN. SHOWERS AND STORMS WILL TAPER OFF ACROSS THE AREA LATE TONIGHT AS MID AND UPPER LEVEL DRYING SHIFTS EAST FROM AZ. TUESDAY WILL BE A WARMER DAY FOR WESTERN NM WITH SURFACE DEWPOINTS PROGGED TO FALL INTO THE 40S. RECYCLING AND WESTERLY STEERING FLOW WILL FAVOR A FEW STORMS ALONG AND EAST OF THE CENTRAL MT CHAIN. WEDNESDAY WILL TREND SEVERAL DEGREES WARMER FOR THE ENTIRE AREA AS THE ATMOSPHERIC COLUMN DRIES CONSIDERABLY. DIFFERENCES ARISE THURSDAY WITH THE GFS AND ECMWF. THE GFS SLIDES THE UPPER HIGH EASTWARD AND ALLOWS FOR ANOTHER 700-500MB MOIST LAYER TO SLIDE BACK NORTH INTO WESTERN NM THROUGH THE REMAINDER OF THE WEEK. THE ECMWF DEVELOPS THE HIGH OVERHEAD WITH A DRY INTRUSION OVER MUCH OF WESTERN NM. SURFACE DEWPOINT VALUES WITH THE ECMWF FALL INTO THE 30S FOR THE WEST...SO BIG DIFFERENCES IN OVERNIGHT LOWS WILL RESULT DEPENDING ON GUIDANCE. AT THIS TIME...FAVORED THE FARTHER WEST POSITION OF THE UPPER HIGH AND KEPT THE WEST MAINLY DRY. GUYER && .FIRE WEATHER... SHOWERS AND STORMS SHOULD BE SCATTERED TO AT TIMES NUMEROUS TODAY INTO TONIGHT WITH LOCALLY HEAVY...EVEN TORRENTIAL...RAINFALL BETWEEN THE CENTRAL MTN CHAIN AND THE AZ STATE LINE. MUCH OF THIS AREA HAS BEEN PLACED IN A FLASH FLOOD WATCH FOR THIS AFTN AND EVE AS THE MAIN MONSOON PLUME IS IN THE PROCESS OF SHIFTING OVER WEST AND CENTRAL NM. NO CRITICAL FIRE WEATHER CONDITIONS DUE TO BOTH WINDS AND RH EXPECTED THROUGH AT LEAST THE NEXT 7 DAYS ACROSS THE FCST AREA. HOWEVER DEWPOINTS WILL BE LOWERING SOME AFTER TODAY...MAINLY NW THIRD STARTING LATE TONIGHT OR TUE AND MORE AREAS THAN NOT WED BEFORE STARTING TO CREEP BACK UP ACROSS SOUTH OR SW AND PERHAPS W CENTRAL AREAS BY THU OR FRI AS SOME MONSOONAL MOISTURE TRIES TO MAKE INROADS AGAIN FOR A LITTLE WHILE THERE. AFTN TEMPS SHOULD TREND BACK BACK TOWARD AVERAGE AND EVEN A LITTLE ABOVE IN SOME SPOTS...BUT WITH GENERALLY LOWER DEWPOINTS TUE NIGHT AND PERHAPS WED NIGHT... NIGHTTIME LOW TEMPS MAY ACTUALLY DROP A BIT. SOME MARGINALLY CRITICAL MINIMUM RH VALUES MAY BE REALIZED ACROSS THE NW QUARTER...MAINLY NW PLATEAU REGION...TUE INTO WED AND PERHAPS THU. WIND SPEEDS THOUGH ARE NOT EXPECTED TO JOIN THE MARGINALLY CRITICAL RH VALUES IN THAT AREA. PREVAILING WINDS WILL REMAIN LIGHT TO MODERATE...GENERALLY THE STRONGEST ACROSS SOME SECTIONS OF NE NM...BUT OF COURSE ERRATIC AND OCCASIONALLY STRONG GUSTS CAN BE EXPECTED WITH ANY LOCALIZED THUNDERSTORM OUTFLOWS. FAR EAST CENTRAL AND SE PLAINS SHOULD BE BY FAR THE LEAST ACTIVE RAINWISE TODAY...THOUGH SOME ACTIVITY MAY FILL IN A LITTLE FARTHER EAST LATER TODAY AND TUE THAN WAS THE CASE SUN. MOIST PLUME WILL WEAKEN SOME AND SHIFT A LITTLE FARTHER EAST TUE AS ALSO A LEE SIDE SURFACE TROUGH ENCOURAGES MODERATELY BREEZY CONDITIONS IN THE NE MONDAY. THIS SURFACE TROUGH WEAKENS A LITTLE TUE WHILE THE MOISTURE KEEPS SHIFTING EAST...WHILE BECOMING AT LEAST A LITTLE MORE DIFFUSE. THE NW THIRD OR EVEN HALF OF THE STATE SHOULD SEE THE MOST PRONOUNCED DECREASE IN SHOWERS AND STORMS TUE AND PERHAPS AN EVEN LARGER AREA WED. A WEAK WIND SHIFT STILL LOOKS LIKE A POSSIBILITY ACROSS SOME PORTION OF THE NE LATER WED INTO THU...BUT APPEARS MORE LACKING IN THE MOISTURE DEPARTMENT THAN MOST BACK DOOR INTRUSIONS HAVE SO FAR THIS SUMMER. THERE MAY BE SLIGHT TO MODERATE UPTICK IN SHOWER AND STORM POTENTIAL ACROSS WEST AND MAYBE CENTRAL AREAS LATE WEEK...BUT OVERALL THE SOMEWHAT DRIER PATTERN WILL LIKELY HOLD THROUGH THE END OF THE WEEK WITH JUST ISOLATED TO SCATTERED STORMS. 43 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ504>508-511-512-514-517>522-524. &&
Hazardous weather outlook, Aug 4, 4:33 AM MST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 533 AM MDT MON AUG 4 2014 NMZ501>540-051200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 533 AM MDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE SLOWLY NORTH ACROSS CENTRAL AND WESTERN NEW MEXICO AND PRODUCE LOCALIZED AREAS OF TORRENTIAL RAINFALL THROUGH THIS EVENING. THIS ACTIVITY HAS THE POTENTIAL TO TRAIN REPEATEDLY OVER THE SAME AREAS...THUS LEADING TO RAINFALL AMOUNTS OF 1 TO 2 INCHES IN JUST ONE HOURS TIME. AREAS THAT HAVE RECENTLY EXPERIENCED HEAVY RAINFALL WILL BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING...AS WELL AS IN URBAN DRAINAGES AND OVER WILDFIRE BURN SCAR AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL TAPER OFF TUESDAY OVER MUCH OF THE AREA HOWEVER LOCALLY HEAVY RAINFALL IS STILL POSSIBLE. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING... ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. ONLY ISOLATED STORMS ARE EXPECTED WEDNESDAY. THE COVERAGE OF SHOWERS AND STORMS WILL INCREASE SLIGHTLY ONCE AGAIN THURSDAY THROUGH THE WEEKEND WITH VERY LOCALIZED AREAS OF HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:52 AM MST | Flash Flood Watch | ABQ | 18 hr | |
| Aug 4, 11:33 AM MST | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 117 min |
| Aug 4, 12:12 PM MST | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 4 hr |
| Aug 4, 12:39 PM MST | Areal Flood Advisory | ABQ | Socorro | 3 hr |
| Aug 4, 1:13 PM MST | Areal Flood Advisory | ABQ | Rio Arriba, Santa Fe | 2 hr |
| Aug 4, 1:34 PM MST | Flash Flood Warning | ABQ | Los Alamos, Sandoval | 3 hr |
| Aug 4, 1:47 PM MST | Areal Flood Advisory | ABQ | Sandoval | 88 min |
| Aug 4, 1:55 PM MST | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 2 hr |
| Aug 4, 1:59 PM MST | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 91 min |
| Aug 4, 2:17 PM MST | Areal Flood Advisory | ABQ | Bernalillo | 88 min |
| Aug 4, 2:26 PM MST | Areal Flood Advisory | ABQ | Mora, Sandoval, San Miguel, Santa Fe | 2 hr |
| Aug 4, 2:43 PM MST | Areal Flood Advisory | ABQ | Catron, Socorro | 3 hr |
| Aug 4, 2:58 PM MST | Areal Flood Advisory | ABQ | Rio Arriba, San Juan | 2 hr |
| Aug 4, 3:14 PM MST | Areal Flood Advisory | ABQ | Torrance | 3 hr |
| Aug 4, 3:22 PM MST | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 83 min |
| Aug 4, 3:52 PM MST | Flash Flood Warning | ABQ | Torrance | 4 hr |
| Aug 4, 4:03 PM MST | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 87 min |
| Aug 4, 4:09 PM MST | Areal Flood Advisory | ABQ | Socorro | 111 min |
| Aug 4, 4:27 PM MST | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.